15th - 16th Aug 2016
The LINX94 member conference will take place at the ICC in Birmingham on Monday 15th and Tuesday 16th August 2016.
Presentations in PDF format are released here for LINX members when the presentation starts at the LINX meeting.
Videos of the presentations are released here for LINX members a number of days after the meeting.
- LINX Technology Update 1 (part2)
- LINX CEO Quarterly Update
- Platinum Sponsor - Kentik
- LINX Technology Update 1
- LINX Technology Update 2
- Digital Birmingham
- Member Talk from the BBC
- LINX Public Affairs Update 1
- LINX Technology Part 3
- Sponsor Presentation: Alternative / Virtual1
- RIPE NCC Update
- Introduction to new LINX CMO - Kurtis Lindqvist
- Guest IXP Presentation: France-IX
- Digital Realty Update
- Board Governance Update
- LINX MoU Update
- Panel Session - CityFibre Presentation
- Panel Session - B4RN Presentation
- LINX Public Affairs Update 2
If you joined us for LINX94 please share your experience via our meeting event survey.
The basic overview of the event is as follows:
- It is a standard day and a half meeting with a Social on the Monday evening.
- Members are encouraged to provide lightning talks on their networks with these often taking place before a refreshment or lunch break.
- Registration opens at 1300 with tutorial sessions planned from 1030 in the morning - details to follow.
- Wireless connectivity plus a light lunch and refreshments will be available from late morning.
- The meeting commences at 1400 with day one closing at approximately 1830.
- Drinks will be available from 1800 until 1900.
- On day two refreshments will be available from 0930 in readiness for a 1000 meeting start.
- The second day will end at around 1645.
Pure Data Centres Tour
Pure Data Centres have offered to open their doors for a tour around the new Date Centre inbetween the Monday conference session and the Monday night social commencing at LINX94.
Spaces for the tour are limited, if you are interested in attending this aspect of LINX94 or would like more information please email
Transport will be provided.
The Hyatt Regency have offered a number of guest rooms at a rate of £110 for a single occupnacy room including breakfast. To book a room at this rate please call 0845 888 1234 and quote G-BH3B. This rate is valid on Sunday 14th and Monday 15th August 2016.
The Hyatt Regency is ideally located across the road from the ICC and can be accessed by a foot bridge which connects the two buildings together.
Other nearby hotels include:
Jury's Inn - 5 Min walk to the ICC
HIlton Garden Inn - 6 Min walk to the ICC
Novotel - 6 Min walk to the ICC
Travel Lodge - 6 Min walk to the ICC
Hilton By Hampton - 8 Min walk to the ICC
The ICC have a partnership with Virgin Trains, which enables them to extend up to 25% off advance ticket prices for delegates attending LINX94.
Please ensure you keep a copy of your registration confirmation email, as you will need to show this onboard.
To take advantage of this offer please click here.
|10:30 AM||Tutorial Session: DWDM technologies, and the challenges that operators face in deploying optical networks
This tutorial will examine DWDM technologies, and the challenges that operators face in deploying optical networks. In addition to explaining the terminology and the characteristics of the fundamental optical building blocks, the presentation will cover the definition and operation of advanced optical functions such as transponding and muxponding, as well as the elements of a disaggregated architecture.
ROADM technology will be explained, and the basics of modulation, including differences between direct detect and coherent optics, will be discussed.
|13:00 PM||Registration Opens
Light lunch and refreshments plus free wireless connectivity available
|14:00 PM||Welcome & round-the-room introductions||All|
|14:05 PM||Meeting Start
- Housekeeping & agenda bashing
- Review of LINX93 Minutes (Monday)
- Promotion of the sponsors
|14:15 PM||LINX CEO's Quarterly Report
|14:45 PM||Platinum Sponsor Presentation: Kentik
Building Data-Driven Network Operations: The Internet keeps scaling up, and so does the management data needed to understand modern networks. To remain competitive, building data-driven network operations is key. In this talk, we'll explore the big data that modern networks are generating in terms of the scale, speed and variety and why that matters. We'll look at the ways that network operators are tackling big data analytics, the available technologies and their trade-offs. Finally, we'll examine real-world use cases of how access to network data analytics at scale in the arenas of anomaly detection and troubleshooting, DDos detection and mitigation and peering analytics.
|15:15 PM||LINX Technology (Part 1): CTO and LON2 update||Richard PetrieFlemming Heino|
|15:45 PM||Digital Birmingham
"Birmingham's approach on the Big Data economy and how we are
aiming to support SMEs to use Internet of Things and other types of data"
|16:00 PM||30 minute tea break||-|
|16:30 PM||LINX Technology (Part 2): Route Server Resilience
This session will cover LINX's policy of having two different
Route-Servers (Quagga and Bird), analysing the pros and cons, and
explaining why LINX believea it is in the best interest of our
membership. Feedback from the membership is welcome
|16:45 PM||Member Technical Talk: BBC
Summer of Sport traffic including Euro2016 and Rio Olympics
|17:15 PM||Reflections on Equinix and TelecityGroup, post takeover||Michael Winterson|
|17:40 PM||Public Affairs update (Part 1)
|18:15 PM||End of day one of LINX94
Social commences with drinks at the ICC until 19.00.
|19:00 PM||LINX94 Social Event
The social will be held at a venue close to the ICC and is free to all delegates who attend the LINX94 event in person.Transport will be provided
|09:30 AM||Registration Opens||-|
|10:00 AM||Welcome & round-the-room introductions||All|
|10:05 AM||Meeting Start
- Housekeeping & agenda bashing
- Review of LINX93 Minutes (Tuesday)
- Promotion of the sponsors
|10:15 AM||LINX Technology (Part 3): Projects update||Mike Hellers|
|10:40 AM||Gold Sponsor Presentation: Alternative Networks
Humans are overrated: Grasping the nettle of network configuration automation and trying not
to get stung. Virtual1 is a wholesale
network and cloud provider and like many similar organisations has started
along the road to network automation. James Hickman, CTO at Virtual1 will talk
about their experience of handing control of the network over to a single
|10:55 AM||RIPE NCC policy update||Nigel Titley|
Introduction to new LINX Chief Marketing Officer
|11:15 AM||30 minute coffee break||-|
|11:45 AM||Guest IXP Presentation: France-IX
|12:15 PM||Digital Realty update
Takeover of LINX's London PoPs at Sovereign House and Bonnington House
|12:45 PM||Board Governance update||Murray Steele|
|14:00 PM||Afternoon session starts||Kurtis Lindqvist|
|14:00 PM||Panel session on Fibre rollout
This session will feature a series of short presentations covering the future of fibre rollout in the UK. The panelists will then debate the key issues (fibre
tax, wayleaves, etc.) facing providers investing in fibre in the ground
Featured speakers include Barry Forde (B4RN), Dave Newbold (Gigaclear) plus others
|Session Chaired ByBen King|
|15:15 PM||15 minute coffee break||-|
|15:30 PM||Lightning Talk: IX Liverpool update
||Prof. Matt Wilson|
|15:45 PM||Public Affairs update (Part 2)
|16:30 PM||End of day two of LINX94||-|